Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 1, 2012, 3:12 PM CDT for Greene County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 1, 2012, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
County Greene County, AL
The radar
The Columbus AFB radar (KGWX), 114 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3051 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WWUS84 KBMX 012012
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT SUN JUL 1 2012
ALZ031-012100-
GREENE AL-
312 PM CDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREENE COUNTY UNTIL 400
PM CDT...
AT 312 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NEW WEST GREENE...OR 13 MILES WEST OF EUTAW...
MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BOLIGEE...
WEST GREENE...
ALLISON...
CLINTON...
PLEASANT RIDGE...
&&
LAT...LON 3293 8819 3296 8819 3296 8816 3300 8818
3304 8814 3305 8807 3304 8805 3305 8803
3277 8791 3269 8812 3271 8808 3278 8811
3277 8808 3280 8806 3279 8810 3284 8814
3283 8816 3286 8815 3294 8820
TIME...MOT...LOC 2012Z 246DEG 4KT 3289 8811
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 12:30 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 1, 12:30 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT SUN JUL 1 2012 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... THE OVERALL PATTERN HAS NOT CHANGED MUCH SINCE YESTERDAY. PRECIPITABLE WATER VALUES ARE UP SLIGHTLY AS CENTER OF RIDGE HAS PUSHED OFF TO THE EAST AND ALLOWED SOUTHERLY MID LEVEL FLOW TO SPREAD ACROSS ALABAMA. WITH THE AREA ON THE PERIPHERY OF THE UPPER HIGH...TEMPERATURES WILL BE SLIGHTLY COOLER TODAY. HOWEVER...SURFACE DEWPOINTS WILL ALSO BE HIGHER...SO HEAT INDICES WILL STILL BE NEAR 110 DEGREES OR HIGHER...AND THE EXCESSIVE HEAT WARNING CRITERIA WILL LIKELY BE MET IN SEVERAL AREAS. TOUGH CALL ON RAIN CHANCES TODAY. THE BETTER CHANCES SHOULD BE SOUTH OF I-20 WHERE PRECIPITABLE WATER VALUES ARE HIGHEST. ALSO...MODELS SHOW A LOW LEVEL CONVERGENCE ZONE SETTING BETWEEN BIRMINGHAM AND MONTGOMERY...WHICH COULD BE FOCUS FOR DEVELOPMENT. IF ACTIVITY CAN GET GOING...ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS...AND THE STORM PREDICTION CENTER HAS PLACED MOST OF THE AREA UNDER A SLIGHT RISK FOR SEVERE STORMS. THE HAZARDOUS WEATHER OUTLOOK WILL BE UPDATED TO INCLUDE ISOLATED DAMAGING WINDS. && .AVIATION... 18Z TAF DISCUSSION. HAZE AND ISOLD TSTMS WILL BE THE MAIN AVIATION HAZARDS THIS FORECAST PERIOD. A WEAK SFC TROF BETWEEN KEET AND KMGM WILL LIKELY BE THE FOCUS FOR ISOLD TSTMS FROM 20Z THRU 02Z. CONFIDENCE NOT ENOUGH FOR INCLUSION OF TSTMS AT ANY TAF SITE. HAZE WILL SETTLE OVER THE AREA AGAIN TONIGHT WITH MVFR VSBYS FROM 10Z THRU 14Z. 58/ROSE && .PREV DISCUSSION... /ISSUED 638 AM CDT SUN JUL 1 2012/ ANOTHER HOT DAY WITH TEMPERATURES AT OR ABOVE 100. HEAT INDICES APPROACHING 110 TO 112 IN A FEW AREAS AS DEWPOINTS HAVE CREPT UPWARDS OVER THE PAST 24 HRS. CURRENTLY...THE UPPER RIDGE IS CENTERED OVER GEORGIA WITH HOTTEST TEMPERATURES EXPECTED TO BE IN THE EASTERN COUNTIES THIS AFTERNOON. CURRENT PLAN IS TO LET THE HEAT WARNING CONTINUE DUE TO THE POCKETS OF HIGHER INDICES SPREAD OUT OVER THE CWA. ONE THING WHICH MIGHT IMPACT TEMPERATURES IS THE CLOUD COVER. IF IT REMAINS HIGH OVERCAST THEN THESE FORECAST TEMPERATURES COULD BE A COUPLE OF DEGREES TOO HIGH. SATELLITE AND SURFACE ANALYSIS SHOWING THE PLACEMENT OF A WEAK SURFACE TROUGH FROM THE CAROLINAS THROUGH GEORGIA AND INTO SOUTHERN ALABAMA. SOME ISOLATED CONVECTION COULD INITIATE OFF THIS BOUNDARY AS TEMPERATURES CLIMB INTO THE 100S...BUT ITS AROUND THE WESTERN PERIPHERY OF THE RIDGE WHERE THE BEST CHANCES OF ISOLATED OR EVEN SCATTERED CONVECTION POTENTIAL LIES. FORECAST SOUNDINGS REMAIN IMPRESSIVELY UNSTABLE SO IF ANY SIGNIFICANT UPDRAFTS CAN DEVELOP THEN SOME STRONG WIND GUSTS WOULD CERTAINLY BE POSSIBLE. THROUGH THE UPCOMING WEEK...THE RIDGE GRADUALLY WEAKENS AND ALLOWS FOR MORE CLIMATOLOGICAL RAIN CHANCES EACH AFTERNOON AND EARLY EVENING. TEMPERATURES BACK DOWN INTO THE MID 90S BY THE SECOND HALF OF THE WEEK. && .CLIMATE... SELECTED HEAT RELATED CLIMATE INFORMATION FOR THE NEXT FEW DAYS. JULY 1 LOCATIONS RECORD TEMPERATURES YEAR(S) ---------------- ------------------- ----------- ANNISTON 102 1954 BIRMINGHAM 103 1954 MONTGOMERY 100 1898, 2007 TUSCALOOSA 103 1954 JULY 2 LOCATIONS RECORD TEMPERATURES YEAR(S) ---------------- ------------------- ----------- ANNISTON 102 1954 BIRMINGHAM 101 1954 MONTGOMERY 101 1969 TUSCALOOSA 102 1970 JULY 3 LOCATIONS RECORD TEMPERATURES YEAR(S) ---------------- ------------------- ----------- ANNISTON 100 1970 BIRMINGHAM 101 1970 MONTGOMERY 100 1877 TUSCALOOSA 103 1970 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 104 73 99 72 97 / 10 20 20 20 20 ANNISTON 104 75 99 74 96 / 10 20 20 20 20 BIRMINGHAM 103 79 99 76 98 / 10 20 20 20 20 TUSCALOOSA 103 76 100 76 99 / 20 20 20 20 20 CALERA 103 77 99 75 97 / 20 20 20 20 20 AUBURN 100 76 98 77 96 / 20 20 20 20 20 MONTGOMERY 101 77 100 76 96 / 20 20 20 20 20 TROY 98 75 97 74 93 / 20 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Jul 1, 10:26 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1026 AM CDT SUN JUL 1 2012 ALZ011>015-017>050-020300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1026 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN EXCESSIVE WARNING REMAINS IN EFFECT THROUGH 9 PM. HIGH TEMPERATURES THIS AFTERNOON WILL RANGE FROM 98 TO 106 DEGREES. HEAT INDICES WILL RANGE FROM 107 TO 113 DEGREES. THESE VALUES WILL APPROACH DANGEROUS LEVELS AND THUS AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR ALL OF CENTRAL ALABAMA. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA STARTING AROUND 3 PM. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. THE MAIN THREAT TIME FOR THE STRONG THUNDERSTORM ACTIVITY WILL BE FROM 3 PM UNTIL 9 PM...AND MAINLY FOR AREAS SOUTH OF I-20. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HOT AND HUMID CONDITIONS WILL CONTINUE INTO MONDAY. ADDITIONAL HEAT ADVISORIES ARE LIKELY TO BE ISSUED FOR MONDAY. IT APPEARS THAT HIGH TEMPERATURES FALL JUST ENOUGH TUESDAY AND WEDNESDAY AFTERNOONS THAT CONFIDENCE IS LOWER ON REACHING ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 2:04 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
204 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL COATOPA 32.49N 88.07W
06/30/2012 E0.88 INCH SUMTER AL PUBLIC
&&
TGOGGINSSpecial weather statement, Jul 1, 2:55 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CDT SUN JUL 1 2012
ALZ029-012030-
RANDOLPH AL-
255 PM CDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RANDOLPH COUNTY UNTIL 330
PM CDT...
AT 255 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CRYSTAL LAKE...OR 7 MILES NORTHWEST OF ROANOKE.
THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WEDOWEE...
CORINTH...
MALONE...
WOODLAND...
TENNANT...
&&
LAT...LON 3313 8524 3313 8564 3340 8550 3343 8529
3333 8526
TIME...MOT...LOC 1955Z 141DEG 2KT 3320 8547
19Special weather statement, Jul 1, 3:08 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT SUN JUL 1 2012
ALZ024-025-012100-
JEFFERSON AL-SHELBY AL-
308 PM CDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHELBY AND SOUTHERN
JEFFERSON COUNTIES UNTIL 400 PM CDT...
AT 306 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF MAYLENE...OR 9 MILES SOUTHWEST OF
HELENA...MOVING NORTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HELENA...
BESSEMER...
MAYLENE...
REGIONS PARK OR HOOVER MET...
ALABAMA ADVENTURE...
&&
LAT...LON 3336 8676 3312 8690 3315 8697 3316 8698
3316 8700 3317 8702 3323 8702 3325 8704
3340 8705
TIME...MOT...LOC 2008Z 198DEG 7KT 3321 8697
56Special weather statement, Jul 1, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT SUN JUL 1 2012
ALZ031-012100-
GREENE AL-
312 PM CDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREENE COUNTY UNTIL 400
PM CDT...
AT 312 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NEW WEST GREENE...OR 13 MILES WEST OF EUTAW...
MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BOLIGEE...
WEST GREENE...
ALLISON...
CLINTON...
PLEASANT RIDGE...
&&
LAT...LON 3293 8819 3296 8819 3296 8816 3300 8818
3304 8814 3305 8807 3304 8805 3305 8803
3277 8791 3269 8812 3271 8808 3278 8811
3277 8808 3280 8806 3279 8810 3284 8814
3283 8816 3286 8815 3294 8820
TIME...MOT...LOC 2012Z 246DEG 4KT 3289 8811
19The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 41 min |
| Jul 1, 2:55 PM CDT | Special Weather Statement | BMX | Randolph | 35 min |
| Jul 1, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 43 min |
| Jul 1, 3:08 PM CDT | Special Weather Statement | BMX | Shelby | 52 min |
| Jul 1, 3:27 PM CDT | Special Weather Statement | BMX | Randolph | 48 min |
| Jul 1, 3:42 PM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 23 hr |
| Jul 1, 3:42 PM CDT | Special Weather Statement | BMX | Fayette | 48 min |
| Jul 1, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 46 min |
| Jul 1, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 37 min |
| Jul 1, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale | 28 min |
| Jul 1, 4:02 PM CDT | Special Weather Statement | BMX | Marengo | 28 min |
| Jul 1, 4:05 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 40 min |
| Jul 1, 4:09 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 51 min |
| Jul 1, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton | 34 min |
| Jul 1, 4:14 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 35 min |
| Jul 1, 4:19 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 41 min |
| Jul 1, 4:22 PM CDT | Special Weather Statement | BMX | Clay | 38 min |
| Jul 1, 4:38 PM CDT | Special Weather Statement | BMX | Dallas | 52 min |
| Jul 1, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 49 min |
| Jul 1, 4:43 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 27 min |
| Jul 1, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 45 min |
| Jul 1, 4:56 PM CDT | Special Weather Statement | BMX | Walker | 49 min |
| Jul 1, 4:57 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 48 min |
| Jul 1, 5:06 PM CDT | Special Weather Statement | BMX | Blount | 39 min |
| Jul 1, 5:12 PM CDT | Special Weather Statement | BMX | Clay | 48 min |
| Jul 1, 5:16 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 44 min |
| Jul 1, 5:17 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 43 min |
| Jul 1, 5:30 PM CDT | Special Weather Statement | BMX | Calhoun | 45 min |
| Jul 1, 5:41 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Jul 1, 5:43 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 20 min |
| Jul 1, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee | 30 min |
| Jul 1, 5:46 PM CDT | Special Weather Statement | BMX | Chilton | 44 min |
| Jul 1, 5:51 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 39 min |
| Jul 1, 6:03 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee | 117 min |
| Jul 1, 6:06 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 24 min |
| Jul 1, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 44 min |
| Jul 1, 6:26 PM CDT | Areal Flood Advisory | BMX | Calhoun | 2 hr |
| Jul 1, 6:27 PM CDT | Flash Flood Warning | BMX | Calhoun, Cherokee | 3 hr |
| Jul 1, 6:34 PM CDT | Special Weather Statement | BMX | Calhoun | 41 min |
| Jul 1, 6:46 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 44 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.